MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W060040150
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nanocross pta balloon along with non-medtronic 6fr sheath and spider fx 0.14 6mm guide wire and embolic protection during procedure to treat a severely calcified fibrous lesion in the right mid popliteal artery with 70% stenosis.The vessel diameter and lesion length are 6mm and 30mm respectively.A medtronic inflation device was used for the inflation of the device.There was no damage noted to device packaging.There was no issue noted when removing device from hoop/tray.The device was prepped per ifu with no issues noted.During balloon inflation, a pin hole leak was noted at 6atm.It was reported that the balloon was advanced to lesion in popliteal artery over spider filter wire after atherectomy with turbohawk sx-c was performed.As balloon was being inflated and wall of balloon was beginning to oppose the vessel wall, contrast was observed leaking from proximal end of balloon.The balloon was deflated and removed.A new 5mm nanocross was used for post dilatation.The vessel was calcified.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the nanocross dilatation catheter was returned within its shelf.No ancillary device , cine, images or procedure notes were returned for evaluation.The nanocross dilatation catheter was received with sanguine residue within the inflation portion of the y-manifold, sanguine residue/fluid within the balloon chamber, and the balloon chamber received in a post-inflation profile, (e.G.Not tightly wrapped or winged).A 10cc air filled syringe was attached to the proximal hub and the guidewire lumen was flushed: red fluid was observed exiting the distal tip.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed: a steady stream of red fluid was observed exiting the distal tip of the catheter.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated to approximately 8 atm, and a pinhole leak was located in distal section of the balloon chamber.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: negative prep was performed.The device was safely removed from the patient and no vessel damage was noted.The type of contrast used was unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10378462
Report Number2183870-2020-00241
Device Sequence Number2942480
Product Code LIT
UDI-Device Identifier00763000110406
UDI-Public00763000110406
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model NumberAB14W060040150
Device Catalogue NumberAB14W060040150
Device Lot NumberA955684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer08/18/2020
09/28/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/20/2020
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight57